MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Catalog Number 0631-018-180
Medical Device Problem Codes False Positive Result (1227); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: a full udi is not available due to missing information (lot number).
 
Event or Problem Description
Per the account, a sponge was not able to be scanned from a wound pack procedure, which could have resulted in a sponge being retained.The procedure was completed successfully without a delay; no medical intervention or adverse consequences were reported.
 
Additional Manufacturer Narrative
Update: d9, h3, h6 correction: follow-up report submitted to document the device was not available for evaluation.
 
Event or Problem Description

Brand Name
SURGICOUNT+ SAFE-T-LAP SPONGE, 18X18, RFID, ENHANCED XRAY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key20343193
Report Number3015967359-2024-01862
Device Sequence Number7842240
Product Code GDY
UDI-Device Identifier57613327512804
UDI-Public(01)57613327512804
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0631-018-180
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown